Alert archive / Nebraska / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 407, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Sep 7, 2009, 5:34 PM MDT for 4 counties in Nebraska. It was in force for 42 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 7, 2009, 5:34 PM MDT (23:34 UTC)
- Expired
- Sep 7, 2009, 6:16 PM MDT
- In force
- 42 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
Counties Arthur County, NE, Garden County, NE, Grant County, NE, Sheridan County, NE
The radar
The North Platte radar (KLNX), 134 km from the middle of the area, began a volume at 23:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 7, 5:40 PM MDT | HAIL 0.25 | 8 Nne Crescent Lake Nwr, NE | WIND GUST ESTIMATED TO 40 MPH WHEN STORM PASSED. |
| Sep 7, 5:45 PM MDT | HAIL 0.25 | 12 Nne Crescent Lake Nw, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.6 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 176 J/kg
- Mixed-layer CIN
- -389 J/kg
- Mixed-layer LCL
- 696 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 250 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 072334
SVRLBF
NEC005-069-075-161-080030-
/O.NEW.KLBF.SV.W.0407.090907T2334Z-090908T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
534 PM MDT MON SEP 7 2009
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN GARDEN COUNTY IN THE PANHANDLE OF NEBRASKA...
SOUTHEASTERN SHERIDAN COUNTY IN THE PANHANDLE OF NEBRASKA...
WESTERN ARTHUR COUNTY IN WEST CENTRAL NEBRASKA...
WESTERN GRANT COUNTY IN WEST CENTRAL NEBRASKA...
* UNTIL 630 PM MDT
* AT 532 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM JERRY LAKE TO 9 MILES NORTH OF
LISCO...OR ALONG A LINE EXTENDING FROM 34 MILES EAST OF ALLIANCE TO
19 MILES NORTHWEST OF OSHKOSH...AND MOVING EAST AT 10 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
CRESCENT LAKE NWR BY 550 PM MDT...
JERRY LAKE BY 555 PM MDT...
BRITTON LAKE BY 610 PM MDT...
KINCAID LAKE BY 615 PM MDT...
DEER LAKE BY 620 PM MDT...
DOMINICK LAKE...DOGTOWN FLATS...BINGHAM AND 7 MILES NORTHWEST OF
SWEDE LAKE BY 630 PM MDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 4207 10245 4205 10203 4206 10182 4146 10177
4149 10264
TIME...MOT...LOC 2334Z 269DEG 9KT 4195 10224 4163 10256
$$
BUTTLER2 follow-up statements
000
WWUS53 KLBF 072357
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
557 PM MDT MON SEP 7 2009
NEC005-069-075-161-080030-
/O.CON.KLBF.SV.W.0407.000000T0000Z-090908T0030Z/
ARTHUR NE-GARDEN NE-GRANT NE-SHERIDAN NE-
557 PM MDT MON SEP 7 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM MDT
FOR SOUTHEASTERN SHERIDAN...WESTERN GRANT...NORTHERN GARDEN AND
WESTERN ARTHUR COUNTIES...
AT 555 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM KINCAID LAKE TO CRESCENT LAKE NWR...OR ALONG A LINE
EXTENDING FROM 37 MILES EAST OF ALLIANCE TO 18 MILES NORTH OF
OSHKOSH...MOVING EAST AT 10 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
BRITTON LAKE BY 605 PM MDT...
KINCAID LAKE BY 620 PM MDT...
BINGHAM BY 625 PM MDT...
DOMINICK LAKE...6 MILES WEST OF ASHBY AND 8 MILES NORTHWEST OF
SWEDE LAKE BY 630 PM MDT...
LAT...LON 4207 10245 4205 10203 4206 10182 4146 10177
4149 10264
TIME...MOT...LOC 2357Z 269DEG 9KT 4200 10216 4167 10236
$$
BUTTLER000
WWUS53 KLBF 080016
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
616 PM MDT MON SEP 7 2009
NEC005-069-075-161-080026-
/O.CAN.KLBF.SV.W.0407.000000T0000Z-090908T0030Z/
ARTHUR NE-GARDEN NE-GRANT NE-SHERIDAN NE-
616 PM MDT MON SEP 7 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SHERIDAN...
WESTERN GRANT...NORTHERN GARDEN AND WESTERN ARTHUR COUNTIES IS
CANCELLED...
THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAD WEAKENED AND NO
LONGER POSED A SEVERE THREAT TO THE WARNED AREA.
LAT...LON 4207 10245 4205 10203 4206 10182 4146 10177
4149 10264
TIME...MOT...LOC 0016Z 269DEG 9KT 4200 10210 4167 10230
$$
BUTTLERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 2:10 PM MDT, 3 hours 24 minutes earlier.
Area forecast discussion, Sep 7, 2:10 PM MDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 310 PM CDT MON SEP 7 2009 .SHORT TERM DISCUSSION (TONIGHT THROUGH WEDNESDAY). LATE AFTERNOON TSTMS MIGRATING FROM SERN WY AND NRN CO INTO THE WRN PNHDL. THERE WILL BE ISOLATED EVENING TSTMS POSSIBLE OVER MOST AREAS SOUTH OF A VTN THROUGH BARTLETT LINE. NO SEVERE EXPECTED HOWEVER DUE TO WEAK DEEP LAYER WIND SHEAR. STRATUS TO AGAIN DEVELOP AFTER MIDNIGHT...THIS TIME EXPECTED ACROSS NORTHEASTERN HALF OF FORECAST AREA. LBF AND EVEN VTN SHOULD BE WEST OF STRATUS...ALTHOUGH SOME PATCHY FOG POSSIBLE. WINDS WILL KEEP BOUNDARY LAYER MIXED AND LOW VSBYS NOT FORECAST. OVERNIGHT LOWS AGAIN ON THE MILD SIDE WITH MOST LOWS IN THE LOWER 60S. TUESDAY/TUESDAY NIGHT...UPPER TROUGH APPROACHING FROM THE WEST WILL BRING A SFC TROUGH/WEAK FRONT INTO THE NORTHWEST DURING THE AFTN. SHOWERS AND STORMS SHOULD DEVELOP QUITE EASILY ALONG THE FRONT BY AROUND 20Z AS H7-H5 LAPSE ARE QUITE STEEP AT 8.0-8.5 C/KM. WITH AFTN HIGHS FROM 83 TO 89...SB CAPES BY LATE AFTN TO RANGE FROM 1500-2500 J/KG. MOISTURE IS IN PLACE AHEAD OF THE SURFACE FRONT/TROUGH WITH PRECIPITABLE WATER VALUES RANGING FROM 1.15 INCH IN THE WEST TO NEAR 1.50 INCH IN THE EAST. DEEP LAYER SHEAR WILL BE WEAK AOB 20KTS...SO MULTICELLULAR PULSE STORMS FAVORED. CANNOT RULE OUT ISOLATED SEVERE...WITH SOME POTENTIAL FOR DAMAGING DOWNBURST WINDS. BRIEF HEAVY HEAVY RAINFALL WILL BE MOST COMMON WITH STORM MOTION EAST SOUTHEAST AT ONLY 5 TO 10 KTS. RAIN CHCS NEAR 50 PERCENT MOST AREAS. WEDNESDAY...LINGERING SHOWERS AND TSTMS WEDNESDAY MORNING BEHIND THE FRONT WITH SFC HIGH PRESSURE BUILDING IN. COOLER YET PLEASANT WITH HIGHS 74 TO 80. && .LONG TERM DISCUSSION (WEDNESDAY NIGHT THROUGH MONDAY). AS UPPER TROUGH APPROACHES THE DAKOTAS THURSDAY...A SURFACE TROUGH/FRONT WILL ADVANCE ACROSS THE WESTERN DAKOTAS. HIGHS SHOULD REBOUND TO 80-85. THEN...A COLD FRONT WILL MOVE ACROSS WRN NEBRASKA THURSDAY NIGHT BRINGING A CHANCE FOR SHOWERS TO MOST OF THE AREA. BETTER RAIN CHC MAY COME FRIDAY FROM LIFT JUST AHEAD OF UPPER TROUGH. HIGHS FRIDAY NEAR 74. GFS AND ECMWF IN AGREEMENT WITH AN UPPER LOW DROPPING INTO NORTH DAKOTA FRIDAY AND EASTERN SOUTH DAKOTA SATURDAY. THEY THEN DIVERGE...WITH THE 12Z GFS LIFTING THE LOW BACK NORTH INTO EASTERN NORTH DAKOTA SUNDAY AND THE UPPER GREAT LAKES. THE ECMWF SOLUTION KEEPS THE UPPER LOW CUTOFF INTO WESTERN NEBRASKA BEYOND DAY 7 (MONDAY). SHOWERS CHANCES IN THE FORECAST THROUGH ENTIRE EXTENDED TO ACCOUNT FOR UPPER LOW AND ASSOCIATED SHOWERS. HIGHS MAINLY AROUND 70 AND LOWS MID TO UPPER 40S. REGARDING FROST POTENTIAL...CHCS APPEAR LOW. IF GFS SOLUTION VERIFIES...COOL AND DRIER AIR COULD STILL BRING FROST. WILL NEED TO MONITOR. && .AVIATION... MAINLY VFR CONDITIONS THIS EVENING...WILL DROP TO MVFR CONDITIONS AS STRATUS IS EXPECTED TO REDEVELOP NEAR 11Z-12Z. A RETURN TO VFR DURING THE MID MORNING HOURS SHOULD OCCUR. A TROF ALONG THE FRONT RANGE OF THE ROCKIES WILL DRIFT EAST THIS EVENING WITH ISOLATED THUNDERSTORMS DEVELOPING AHEAD OF THE TROF...OVER THE PANHANDLE INTO WESTERN NEBRASKA. EXPECTED IMPACT TO TAF SITES IS LOW AT THIS TIME AND WILL NOT MENTION AT THIS POINT. WILL AMEND IF CHANCE INCREASE FOR EITHER TAF SITE. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT AND LONG TERM...ROBERG AVIATION...MASEK
Hazardous weather outlook, Sep 7, 3:13 PM MDT, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 413 PM CDT MON SEP 7 2009 NEZ004>010-022>029-035>038-056>059-069>071-094-082115- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 413 PM CDT MON SEP 7 2009 /313 PM MDT MON SEP 7 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. AN ISOLATED SEVERE THUNDERSTORM COULD DEVELOP ACROSS NORTHWEST NEBRASKA THIS EVENING. LARGE HAIL IS THE MAIN CONCERN AS AN UPPER DISTURBANCE MOVES ACROSS THE REGION. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE WITH THE STORM WHICH IS EXPECTED TO DEVELOP WEST OF HIGHWAY 83. A STRAY STRONG THUNDERSTORM IS ALSO POSSIBLE TO THE EAST OF HIGHWAY 83 THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SCATTERED THUNDERSTORMS CAN BE EXPECTED TO DEVELOP ACROSS THE AREA ALONG A SLOW MOVING COLD FRONT LATE TUESDAY AFTERNOON AND TUESDAY NIGHT. THERE IS A SLIGHT RISK FOR THE THUNDERSTORMS TO BECOME SEVERE. THE MAIN AREA OF CONCERN IS ACROSS NORTHWEST AND NORTH CENTRAL NEBRASKA...NORTH OF A LINE FROM OGALLALA TO BROKEN BOW. LARGE HAIL AND INTENSE RAINFALL ARE POSSIBLE. STORMS WILL MOVE EAST AND NORTHEAST AT 10 MPH PRODUCING LOCALLY VERY HEAVY RAINFALL. THURSDAY INTO FRIDAY WILL BRING ANOTHER DISTURBANCE ACROSS THE AREA. THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF WESTERN AND NORTH CENTRAL NEBRASKA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE MASEK
Nearby
Severe Thunderstorm Warnings in Nebraska, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.